Hello Bev. Good to hear from you. Glad to hear that your day at the hospital went well and I hope the next one later this month goes well too.
I'm OK here although I've been going through a bit of a bad patch -alternating between depression and fear - well terror really ! I'm not as brave as all you other ladies on this site - I'm a terrible coward really. When I got my HER2 results and found that I was HER2 positive I initially thought that it was good news but then I went away to read all about it and found that it's really very alarming. So I've been coping with that. But I'm feeling a bit better now and am trying to stay busy and to feel positive about all this. I know I'm getting good treatment.
Chemo No. 4 is next Tuesday and I am due to change to Taxotere which sounds pretty horrible. But it does give good results so I'm pleased to be getting it.
This is week 3 in my chemo timetable when I feel OK and catch up on all the things I haven't felt like doing the previous 2 weeks. Here in the UK Spring seems to have arrived very early. Today is warm and sunny and we've got loads of blossom and Spring flowers out. I've just come back from my French conversation lesson and I shall do some work on my little balcony this afternoon and start doing some plant cuttings. I'm still putting on weight but am also walking a couple of miles every day at the moment in an effort to keep off the extra weight.
Best wishes to everyone and take care
Hello again Bev and thank you for your lovely encouraging post.
Yes you remembered my details more or less - I'm 60. I did have a couple of positive nodes but they were in Level one - levels 2 and 3 were clear. So - yes - my prognosis is fairly good and I'm getting very good treatment.
So I'm still working on feeling positive and keeping busy. (And walking 2 miles a day !) The exercise is a good thing to do as it makes you feel stronger both physically and psychologically. But no I wouldn't try to diet at the moment - rather the opposite - I am concentrating on eating very well right now. (During weeks 2 and 3 anyway once I get over the fried egg sandwich stage !)
Bev - I see from another thread that you are on Effexor for menopausal symptoms. does that help with the hot flushes? I have started having horrnendous flushes having gone off my HRT when I was diagnosed back in December. They have been getting steadily worse since then and are making me really uncomfortable. My onc has given me clonidine which I read sometimes works but can take 2 - 3 weeks to take effect so I'm still waiting - although I think they may be getting a bit better.
about languages: I speak French reasonably well. I can happily hold a conversation with one person although I can get a bit lost in a group of people. I'm quite lazy about my French. My 'conversation lesson' is really just a nice chat with my teacher and a quick look at a couple of newspaper articles. Since I've been on chemo I've been going just once every 3 weeks but it keeps it going. Also I've recently been reading Marcel Pagnol's books which I love. One of my plans for this Spring was to visit Provence which is a part of France I haven't visited and to see the various places he wrote about. I shall probably have to wait until next year now because of this treatment, but am still hoping to go.
I also speak Modern Greek which is a lovely language. I worked in Greece for a time as a travel representative and I've kept up my Greek since then. I still go back to Greece on holiday and have lessons when I'm there - my friends think I'm very strange to go to language lessons while I'm on holiday but I enjoy it !
And recently I've started Italian - just teaching myself at the moment. One of my friends is going to an evening class for Italian and is finding it rather difficult. So I keep a couple of steps ahead of him and that way I'm able to help him. The chemo is doing wonders for my Italian as I've been spending more time than usual at home. Most mornings before I get up I spend an hour sitting in bed doing Italian !
You may gather that I enjoy languages very much and in fact when I get a bit depressed it's one of the ways I can get myself out of it.
Well - sorry about this long rambling post.
Best wishes and take care
Bev and Kathy thank you for your replies.
Bev - if I find that the Clonidine doesn't work for my hot flashes then I will try Effexor. The flashes are really ghastly - especially at the moment as I'm having to wear a wig or hat when I go out. I had a major hot flash today while I was in the supermarket and really wanted to take my hat off but didn't want to frighten people - I look like something out of a horror movie at the moment !
Kathy - how marvellous that you had almost no side effects with Taxotere. My first one is next Tuesday. Fingers crossed.
One of the minor side effects of Taxotere is nails dropping off. I've been advised to paint my nails with dark polish which apparently can prevent this by keeping the light away from them. So I've bought some BLACK nail polish - more horror movie effects !
Best wishes to everyone